Advertisement

Reactions Weekly

, Volume 1753, Issue 1, pp 245–245 | Cite as

Multiple drugs

Various toxicities: case report
Case report
  • 57 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

  • * Drug interaction

A middle-aged woman [exact age not stated] developed drug toxicity presented in the form of pulse-less electrical activity (PEA) arrest and cardiogenic shock following an overdose of digoxin, alprazolam and diltiazem. Additionally, she developed metabolic acidosis, renal failure, multi-organ dysfunction, extracorporeal circuit clotting, lipaemia and PEA arrest following the concomitant administration of lipid emulsion, insulin and unspecified vasopressors medications [not all dosages and indications stated; duration of treatments to reaction onsets not stated].

The woman ingested digoxin, alprazolam and diltiazem extended-release and experienced PEA arrest. Toxicology showed elevated concentration of serum digoxin and alprazolam and a...

Reference

  1. Sin JH, et al. High-dose intravenous lipid emulsion affecting successful initiation of continuous venovenous hemofiltration and extracorporeal membrane oxygenation. Clinical Toxicology 56: 149-150, No. 2, 2018. Available from: URL: http://doi.org/10.1080/15563650.2017.1341633 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations